Tuesday, February 24, 2015

Halaven (Eribulin) Cycle 1, Treatment 2

Monday. The day I like, because I get to rest from the weekend. The day I dread, because I'm supposed to get chemo but don't know if I can. The child in me was hoping that my white blood cell counts would be too low for treatment. The adult in my knew that I needed to get treatment. Sigh.

As I had mentioned last week, my oncologist thought that I might be having a psychological reaction to everything. She prescribed Ativan (Lorazepam). Ativan is an anxiety drug that does have some anti-nausea properties. I wasn't too sure about this decision. I didn't want another powerful drug that had more side effects.

Well, I took an Ativan at 8:00 am. I went to the hospital. Got my blood drawn. Waited for the results. Found out that my white blood cell count was down to 1.0 (1.5 is the count needed to get chemo). My oncologist gave the ok because I was going to give myself the Neulasta (white blood cell boosting) shot the next day.

Thirty minutes before my chemo treatment, I was given another Ativan, a Compazine (anti-nausea drug), and 5-6 Dexamethasone (steroid). I waited and started to get a little more foggy. Tired.

Then, the Halaven came. I asked for a plastic container just in case. Then, I closed my eyes. I didn't want to see anything. I didn't want to be told when the injection occurred. I heard my husband and the nurse talking. I might have said something here and there. I was tired. Might have fallen asleep at certain points. Can't remember.

AND THEN, it was over!!! I couldn't believe it! I didn't feel a thing!

Thank you all for your prayers!

When I got home, I was super tired. I fell asleep before my husband left to pick up our children from our homeschool group. They came and I tried to wake up, but I couldn't. A bit scary. It took another hour or so before I finally got up.

Today, I'm still tired. Gave myself the Neulasta shot at 12:00 pm. I'm getting better at giving myself shots. The things you learn. Still having problems getting restful sleep through the night since starting the Halaven. Or could it be the Compazine? Or could it be the Dexamethasone? Who knows?

But, so thankful!

1 comment: